Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Optimal low-dimensional dynamical approximations

Authors: L. Sirovich, B. W. Knight and J. D. Rodriguez
Journal: Quart. Appl. Math. 48 (1990), 535-548
MSC: Primary 58F39; Secondary 35C99, 35Q55, 58F12, 76E30
DOI: https://doi.org/10.1090/qam/1074969
MathSciNet review: MR1074969
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a method for determining optimal coordinates for the representation of an inertial manifold of a dynamical system. The condition of optimality is precisely defined and is shown to lead to a unique basis system. The method is applied to the Neumann and Dirichlet problems for the Ginzburg-Landau equation. Substantial reduction in the size of the dynamical system, without loss of accuracy is obtained from the method.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 58F39, 35C99, 35Q55, 58F12, 76E30

Retrieve articles in all journals with MSC: 58F39, 35C99, 35Q55, 58F12, 76E30

Additional Information

DOI: https://doi.org/10.1090/qam/1074969
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society